Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 20, 2000, 7:29 PM EDT for Lenawee County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2000, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 20, 2000, 8:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961 WUUS53 KDTX 202331 SVRDTX MIC091-210030- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 729 PM EDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LENAWEE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 830 PM EDT * AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF LIME CREEK... MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIME CREEK AT 740 PM EDT CLAYTON...MORENCI AT 745 PM EDT SENECA AT 750 PM EDT FAIRFIELD AT 755 PM EDT ADRIAN...OGDEN CENTER AT 800 PM EDT THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WAG BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 20, 3:30 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 PM EDT TUE JUN 20 2000 KDTX 88D INDICATING THAT ECHOS ARE BECOMING MORE WIDESPREAD ACROSS THE SAGINAW REGION. SO FAR, NOT MUCH HAS REACHED THE GROUND. WITH SURFACE DEWPOINTS NOW RISING QUICKLY ACROSS SOUTHWEST LOWER, AS THE WARM FRONT CONTINUES TO SLIP NORTHWARD, EXPECT THAT THE COVERAGE WILL CONTINUE TO INCREASE AS THE DEEP MOISTURE AND BETTER LIFT WORKS INTO THE AREA OVER THE NEXT COUPLE OF HOURS. THE WIDESPREAD THUNDER HAS, FOR THE MOST PART, REMAINED OVER ILLINOIS IN THE VICINITY OF THE STRONGEST 700MB THETA-E ADVECTION. NCEP OFFERING THIS CYCLE CONTINUES AN ACCELERATED TREND. THE AVN HAS NOW COME IN LINE WITH THE PERSISTENT ETA-32 TIMING. PREFER THE QPF DEPICTION OF THE 12Z NSSL ETA-32 AND THE DTX ETA-50 RUNS (WHICH BOTH USE THE KAIN-FRITSCH CU SCHEME) OVER THE NCEP ETA-32 (BMJ SCHEME). THE STRONG THETA-E ADVECTION, PREVIOUSLY MENTIONED, IN THE 850-700MB LAYER WILL AFFECT THE CWFA DURING THE EVENING HOURS, USHERING IN THE DEEP TROPICAL MOISTURE. PWATS SURGE TO 1.8 INCHES OVER MOST OF SE LOWER OVERNIGHT. THE DEEP MOISTURE WITH EVEN MODEST LIFT SHOULD CONTINUE SUPPORT NUMEROUS SHOWERS. THUNDER WILL NOT BE WIDESPREAD, BUT CERTAINLY NOT OUT OF THE QUESTION AS THE COLD FRONT AND SOME 850 FGEN WILL ENHANCE UPDRAFT STRENGTH. CAPES TO WORK WITH WILL BE MINIMAL TONIGHT, SO EXPECT MAINLY GOOD RAINERS. KF-ETA RUNS PRODUCE CLOSE TO AN INCH IN MANY SPOTS WITH THE BMJ-ETA ONLY AROUND FOUR TENTHS. ALL THE PROGS INDICATE THAT THE SURFACE FRONT WILL BE CLEAR OF THE CWFA BEFORE 15Z. AS A RESULT WILL CARRY A LINGERING CHANCE FOR SHOWERS THROUGH MID-MORNING. DEEP MOISTURE SCOURS OUT RAPIDLY BEHIND THE COLD FRONT, AS EVIDENCED BY VIS IMAGERY. HOWEVER, THERE MAY BE ENOUGH RESIDUAL LOW LEVEL MOISTURE AND SOME FRICTIONAL (EKMAN-TYPE) CONVERGENCE TO KEEP SOME LOWER LEVEL CU AROUND, ESPECIALLY AROUND AREAS THAT RECEIVE A GOOD AMOUNT OF RAIN. CU POTENTIAL FOR THURSDAY LOOKS QUITE GOOD AS THE COLD POOL SETTLES OVERHEAD. EXPECT THAT THE FAR SOUTH WILL REMAIN PARTLY SUNNY, BUT NORTH OF DETROIT THE CU SHOULD CONGEST UP AND EVEN PRODUCE A FEW SHOWERS AS THE EQUILIBRIUM LEVEL WILL BE UP NEAR 500MB. TEMPS SHOULD BE PERSISTENT GIVEN VALUES SEEN UPSTREAM BEHIND THE FRONT. EXTENDED PROGS ARE TRENDING TOWARD A FASTER TROUGHIER SOLUTION AS PER THE PREVIOUS UKMET/CMC GLOBAL/ETA-XX RUNS. WILL DISMISS SOME OF THE DETAILS IN THE MRF AS IT EXHIBITS SIGNIFICANT CONVECTIVE FEEDBACK AT 108H. THE FASTER SOLUTION TRENDS ARE ALSO SUPPORTED BY THE NEW 12Z AVN/ETA-50/CMC GLOBAL RUNS AS WELL. THE RESULTANT PATTERN IS LESS AMPLIFIED WITH SEVERAL EMBEDDED SHORTWAVES ACTING ON THE RETURN FLOW FOR THE LATTER PORTION OF THE WEEKEND. TEMPS SHOULD REMAIN SEASONABLE THROUGH THE PERIOD. .DTX...NONE. MANN
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.